MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477); No Information (3190)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) evaluated the ventilator and found a gui (graphic user interface) reset error code logged once.The ventilator has passed calibrations, electrical safety, extended self test (est), and short self test (sst) per manufacturer's specification and was released to the customer for clinical use.The report of a blank gui display and code identified (gui reset) in the ventilator log indicates that the ventilator did not stopped ventilating the patient.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use the 840 ventilator display was blank and the ventilator "got turned off".The patient was removed from the ventilator and placed on an alternate ventilator.The patient's blood pressure and oxygen saturation dropped as a result of the reported event.Multiple attempts have been made to obtain additional information on the patient outcome, treatment (if applicable) and clarification of the event; however, no additional information was able to be obtained.The report of a blank gui display and code identified (gui reset) in the ventilator log indicates that the ventilator did not stopped ventilating the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received as follows: the ventilator made a loud noise described as a ¿bang¿and stopped ventilating a chemically paralyzed patient.The patient¿s base line blood pressure before the reported event was (b)(4).The blood pressure dropped to (b)(4) during the event but returned to 104/58.The patient's base line oxygen saturation before the reported event was 94%.The saturation level dropped to 89% during the event but returned to 98%.There was no short term or long term impact to the patient related to the reported event.Additionally it was reported that care was withdrawn from the patient and the patient expired on (b)(4) 2018, which was not related the the reported event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7793978
Report Number8020893-2018-00374
Device Sequence Number1293217
Product Code CBK
UDI-Device Identifier10884521076877
UDI-Public10884521076877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840120DICU-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight60